Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Still anginal like discomfort after stenting
    avatar
    HUSTKLA posted:
    I was leading a very active work life working 10 to 12 hours a day and started getting short of breath. After the progonis I have had 3 stents put in about 3 weeks ago with 3 arteries being over 90% blocked. The angioimage after the procedure looked perfect with the flow and pressure being 100%. The first few days and the first week, I was feeling very fresh in breathing and comfortable in taking walks of about a kilometer. All of a sudden now when I now go for walking or doing any small exertions, after a few minutes or 30 meters of walk, I start getting discomfort, slight tightness and pain in my shoulders and upper front and back muscles. The discomfort eases to certain extent if I stop there and take a little rest. Could some one advise me if this is a normal issue if rushing with the rehab and trying to get back to work or something else I should pursue?
    Reply
     
    avatar
    cardiostarusa1 responded:
    Hi:

    "Could some one advise me if this is a normal issue"

    As reported, discomfort or pain, typically occurring in the chest/thoracic area (and may or may not radiate elsewhere) following successful percutaneous coronary interventions such as angioplasty, with or without coronary stenting, may/can occur (though considered uncommon, judging by the sheer number of stents implanted worldwide each year), and such discomfort or pain may/can be indicative of acute coronary artery closure (angioplasty-only), coronary artery spasm (angioplasty-only or occurring near the stented site), or heart attack, but may also be due to local coronary artery trauma, coronary artery wall stretching, or may be deemed "idiopathic" (no known cause, cause unknown).

    The bottom line

    Coronary stents (bare-metal or drug-eluting) are only a Band-aid or spot-treatment, as it doesn't address the disease process and what drives the progression.

    Coronary artery disease (CAD) is a lifelong unpredictable (may/can exhibit periods of stabilization, acceleration and even some regression) condition requiring a continuum of care.

    Best of luck down the road of life.

    Take care,

    CardioStar*

    WebMD member (since 8/99)



    -

    -

    Be well-informed

    WebMD

    Living with Heart Disease

    Coronary artery disease (CAD)

    CAD is a chronic disease with no cure. When you have CAD, it is important to take care of your heart.....

    This is especially true if you have had an interventional procedure or surgery to improve blood flow to the heart../It is up to you to take steps.....

    Recognize the symptoms......

    Reduce your risk factors......

    Take your medications......

    See your doctor for regular check-ups...
    ...

    http://www.webmd.com/heart-disease/guide/living-with-heart-disease

    -

    Good to know, for the primary/secondary prevention of heart attack/brain attack

    Epidemiologic studies have revealed risk factors (encompasses new, novel or emerging) for atherosclerosis, typically affecting carotid, coronary, peripheral arteries, which includes age, gender, genetics, diabetes (considered as being the highest risk factor), smoking (includes second and thirdhand), inactivity, obesity (a global epidemic, "globesity"), high blood pressure (hypertension), Low HDL (now questionable, according to recent studies) high LDL, small, dense LDL, RLP (remnant lipoprotein), high Lp(a), high ApoB, high Lp-PLA2, high triglycerides, HDL2b, high homocysteine (now questionable), and high C-reactive protein (CRP/hs-CRP).



    -

    HeartSite

    Coronary artery anatomy

    Starting with the left anterior descending (LAD), the most critical, next to the ultra-critical left main (LM).

    http://www.heartsite.com/html/lad.html

    -

    Quote!

    Be a questioning patient. TALK to your DOCTOR and ASK QUESTIONS. Studies show that patients who ask the most questions, and are most assertive, get the best results. Be vigilant and speak up!"

    - Charles Inlander, People's Medical Society

    .


    It's your future......be there.


    . .


    WebMD/WebMD forums DOES NOT provide medical advice, diagnosis or treatment.


     
    avatar
    HUSTKLA replied to cardiostarusa1's response:
    Thanks very much Cardistar*
    Your response to "dicomfort when exerting after intervention" is very learning and informative. I also understand that there needs to be a completer lifestyle change that may be required to learn to live with the this CAD. Is there something I need to understand and get prepared to ask a specfic question to the Doctor when I visit his after this intervention.


    Helpful Tips

    Nix Grapefruit & Statin DrugsExpert
    Grapefruit & statin drugs can be a bad combination. Unlike other citrus fruits, grapefruit contains substances that disable certain ... More
    Was this Helpful?
    17 of 19 found this helpful

    Expert Blog

    The Heart Beat - James Beckerman, MD, FACC

    Dr. James Beckerman shares how small, livable lifestyle changes can have a real impact on your risk of heart attack and stroke...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center